×

Properties of restricted NCP functions for nonlinear complementarity problems. (English) Zbl 0913.90253

Summary: We study restricted NCP functions which may be used to reformulate the nonlinear complementarity problem as a constrained minimization problem. In particular, we consider three classes of restricted NCP functions, two of them introduced by Solodov and the other proposed in this paper. We give conditions under which a minimization problem based on a restricted NCP function enjoys favorable properties, such as equivalence between a stationary point of the minimization problem and the nonlinear complementarity problem, strict complementarity at a solution of the minimization problem, and boundedness of the level sets of the objective function. We examine these properties for three restricted NCP functions and show that the merit function based on the restricted NCP function proposed in this paper enjoys favorable properties compared with those based on the other restricted NCP functions.

MSC:

90C33 Complementarity and equilibrium problems and variational inequalities (finite dimensions) (aspects of mathematical programming)
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Ferris, M. C., and Pang, J. S., Complementarity and Variational Problems: State of the Art, SIAM, Philadelphia, Pennsylvania, 1997.
[2] Fischer, A., An NCP Function and Its Use for the Solution of Complementarity Problems, Recent Advances in Nonsmooth Optimization, Edited by D. Z. Du, L. Qi, and R. S. Womersley, World Scientific Publishers, Singapore, pp. 88–105, 1995. · Zbl 0948.90133
[3] Fukushima, M., Merit Functions for Variational Inequality and Complementarity Problems, Nonlinear Optimization and Applications, Edited by G. Di Pillo and F. Giannessi, Plenum Press, New York, New York, pp. 155–170, 1996. · Zbl 0996.90082
[4] Geiger, C., and Kanzow, C., On the Resolution of Monotone Complementarity Problems, Computational Optimization and Applications, Vol. 5, pp. 155–173, 1996. · Zbl 0859.90113
[5] Kanzow, C., Nonlinear Complementarity as Unconstrained Optimization, Journal of Optimization Theory and Applications, Vol. 88, pp. 139–155, 1996. · Zbl 0845.90120
[6] Kanzow, C., Yamashita, N., and Fukushima, M., New NCP Functions and Their Properties, Journal of Optimization Theory and Applications, Vol. 92, pp. 115–135, 1997. · Zbl 0886.90146
[7] Luo, Z. Q., and Tseng, P., A New Class of Merit Functions for the Nonlinear Complementarity Problem, Complementarity and Variational Problems: State of the Art, Edited by M. C. Ferris and J. S. Pang, SIAM, Philadelphia, Pennsylvania, pp. 204–225, 1997. · Zbl 0886.90158
[8] Mangasarian, O. L., and Solodov, M. V., Nonlinear Complementarity as Unconstrained and Constrained Minimization, Mathematical Programming, Vol. 62, pp. 277–297, 1993. · Zbl 0813.90117
[9] MoŔe, J. J., Global Methods for Nonlinear Complementarity Problems, Mathematics of Operations Research, Vol. 21, pp. 589–614, 1996. · Zbl 0868.90127
[10] Yamashita, N., and Fukushima, M., On Stationary Points of the Implicit Lagrangian for Nonlinear Complementarity Problems, Journal of Optimization Theory and Applications, Vol. 84, pp. 653–663, 1995. · Zbl 0824.90131
[11] Facchinei, F., and Kanzow, C., On Unconstrained and Constrained Stationary Points of the Implicit Lagrangian, Journal of Optimization Theory and Applications, Vol. 92, pp. 99–115, 1997. · Zbl 0914.90249
[12] Fischer, A., A New Constrained Optimization Reformulation for Complementarity Problems, Preprint MATH-NM–10–1995, Institute for Numerical Mathematics, Technical University of Dresden, Dresden, Germany, 1995.
[13] Lescrenier, M., Convergence of Trust-Region Algorithms for Optimization with Bounds When Strict Complementarity Does Not Hold, SIAM Journal on Numerical Analysis, Vol. 28, pp. 476–495, 1991. · Zbl 0726.65068
[14] Solodov, M. V., On Stationary Points of Bound-Constrained Minimization Reformulations of Complementarity Problems, Journal of Optimization Theory and Applications, Vol. 94, pp. 449–467, 1997. · Zbl 0893.90161
[15] Fukushima, M., Equivalent Differentiable Optimization Problems and Descent Methods for Asymmetric Variational Inequality Problems, Mathematical Programming, Vol. 53, pp. 99–110, 1992. · Zbl 0756.90081
[16] De Luca, T., Facchinei, F., and Kanzow, C., A Semismooth Equation Approach to the Solution of Nonlinear Complementarity Problems, Mathematical Programming, Vol. 75, pp. 407–439, 1996. · Zbl 0874.90185
[17] Tseng, P., Growth Behavior of a Class of Merit Functions for the Nonlinear Complementarity Problem, Journal of Optimization Theory and Applications, Vol. 89, pp. 17–37, 1996. · Zbl 0866.90127
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.